Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 2:07 PM CDT for Caldwell County, Gonzales County, Guadalupe County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 2:07 PM CDT (19:07 UTC)
- Expired
- May 1, 2021, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
383
WWUS84 KEWX 011907
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
207 PM CDT Sat May 1 2021
TXZ207-208-223-011945-
Guadalupe TX-Caldwell TX-Gonzales TX-
207 PM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...GUADALUPE AND CENTRAL
GONZALES COUNTIES UNTIL 245 PM CDT...
At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Kingsbury to 10 miles north
of Nixon. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Braunfels, San Marcos, Seguin, Lockhart, Gonzales, Luling,
Martindale, Kingsbury, Staples, Fentress, Palmeto State Park,
Geronimo, Zorn, Brownsboro, Leesville, Joliet, Oak Forest, Belmont,
McNeil and Cost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2938 9729 2938 9792 2960 9799 2970 9806
2975 9801 2979 9796 2985 9789 2994 9759
2970 9735
TIME...MOT...LOC 1906Z 258DEG 24KT 2975 9798 2961 9785 2941 9781
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 12:57 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 1, 12:57 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1257 PM CDT Sat May 1 2021 .AVIATION... A band of TSRA moving across the KSAT/KSSF areas at TAF issuance time will move east of the sites in the next hour. This band will move across the KAUS area in the next few hours while an area of -RA over the Hill Country drifts over KAUS. An upper level low will move over Central Texas overnight and have included mention of -SHRA at KAUS while KSAT/KSSF should be south of the low and have left mention out. Will monitor radar trends for possible later mention there. A mix of IFR/MVFR conditions is expected at the I-35 sites through early this evening, then VFR develops late evening and continues through Sunday. Easterly winds 5 to 12 KTs become southerly tonight, then increase to 10 to 15 KTs on Sunday. At KDRT, kept mention of SHRA/VCSH at KDRT until passage of the upper low late this evening. A TEMPO IFR will linger at KDRT for a few hours, then VFR develops by late afternoon. Northwesterly winds 5 to 10 KTs become easterly tonight. && .PREV DISCUSSION... /ISSUED 605 AM CDT Sat May 1 2021/ AVIATION... The next round of showers and thunderstorms is developing over DRT eastwards into the San Antonio sites. This activity will affect the terminals for much of the day before some dry weather returns this evening for all but AUS. AUS should see some continued chances for lingering showers a bit longer than the other sites as wrap around moisture moves overhead as the upper low moves east over the area. MVFR/IFR ceilings will continue for much of the period as well before VFR returns late tonight as drier air filters into the area. PREV DISCUSSION... /ISSUED 145 AM CDT Sat May 1 2021/ SHORT TERM (Today through Sunday)... After some heavy rainfall yesterday evening along and east of the I35 corridor with pockets of flash flooding, only light to moderate rainfall continues at the present time across the eastern counties. To the west there are some isolated to scattered showers that develop and then dwindles. The upper low remains near West Texas but is expected to move east then northeast today and into the evening hours. As it remains to our west today, rain chances will remain quite high. There is fairly good agreement in the high-res models that the area of precip in the east will slowly decrease in coverage, but at the same time, additional activity will develop southwest of Bexar Country and then overspread the area by daybreak. This activity is not expected to be too heavy, but with already saturated grounds, some additional flooding will be possible. The last and final round of widespread rainfall will then develop out in the far western counties by the mid-morning hours as the upper low finally ejects to the east. High-res models show a line of showers and storms moving east across the CWA in the late morning and afternoon hours. Some of this activity could produce additional locally heavy rainfall and possibly a strong storm. Instability levels are lacking given the cool temperatures and lack of any breaks in the clouds expected. This should tamper severe chances but a strong storm with small hail is not totally out of the realm of possibilities. While the bulk of the rainfall and the biggest threat of heavy rain moves east with this last round, some residual light rain will be possible on the backside of the low across the CWA tomorrow evening through the early morning hours as the upper low moves across the area. No heavy rainfall is really expected from this activity and will not make any changes to the expiration time of the Flash Flood Watch which is currently set to expire at 7 pm this evening. While much of the eastern half of the area saw beneficial rainfall in the past 12 hours, the western counties will get their round this morning and in the early afternoon. Additional rainfall totals from now through the end of the event should average 1-3 inches for most of the area with isolated higher amounts. Things finally dry out for Sunday with the sun hopefully making an appearance once again. Highs Sunday should top out in the middle 80s to middle 90s. Went slightly cooler than the blends to account for the slightly cooler temperatures expected with how moist the ground is expected to be. LONG TERM (Sunday Night through Friday)... A dryline will move toward the I-35 corridor Monday allowing temperatures to soar into the upper 80s to middle 90s across the CWA. Forecast soundings show a weak capping inversion at time of peak heating that may be able to be broken by the dryline and strong heating. This will lead to slight chances of showers and thunderstorms for the area along and east of I-35 Monday evening. Forecast soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the dryline indicating a potential for an isolated strong to severe storm. A cold front and upper level trough will move across our area Monday night into Tuesday. Upward forcing by these features will generate isolated to widely scattered showers and thunderstorms over the eastern half of the CWA where moisture will be deepest. Convective parameters are forecast to decrease Monday night into Tuesday, however there still may be sufficient instability and shear for strong storms. Dry northwesterly flow aloft will bring fair weather Wednesday through Friday. Temperatures will average within a degree or two of normal for mid to late next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 63 87 68 91 / 100 70 - 0 - Austin Bergstrom Intl Airport 73 63 87 68 91 / 100 70 - 0 - New Braunfels Muni Airport 74 63 90 69 93 / 90 50 0 0 0 Burnet Muni Airport 71 61 86 67 91 / 100 70 - 0 0 Del Rio Intl Airport 76 60 95 66 96 / 90 20 0 0 0 Georgetown Muni Airport 72 63 86 68 91 / 100 80 - 0 0 Hondo Muni Airport 77 59 91 65 94 / 90 20 0 0 0 San Marcos Muni Airport 73 62 88 68 91 / 90 60 - 0 0 La Grange - Fayette Regional 74 66 87 70 90 / 90 80 - 0 - San Antonio Intl Airport 74 63 88 68 92 / 90 30 0 0 0 Stinson Muni Airport 76 63 91 68 93 / 90 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie- Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina- Travis-Wilson. && Short-Term/Aviation...04 Long-Term...Runyen Decision Support...Brady
Hazardous weather outlook, May 1, 11:33 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1133 AM CDT Sat May 1 2021 TXZ171>173-183>194-202>209-217>225-228-021045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1133 AM CDT Sat May 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Numerous showers and scattered thunderstorms are forecast to continue this afternoon into evening. Up to 3 inches of additional rainfall can be expected. This could lead to additional flash flooding. In addition, a strong storm is possible with gusty winds and hail the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm or flooding reports to the National Weather Service.
In the hours before
Local storm report, May 1, 1:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD 4 ENE CHINA GROVE 29.42N 98.30W
05/01/2021 BEXAR TX EMERGENCY MNGR
SEVERAL LOW-WATER CROSSINGS FLOODED WITH 1
TO 2 FEET OF WATER DEPTH ACROSS EASTERN
PORTIONS OF BEXAR COUNTY.
&&
MBLocal storm report, May 1, 1:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 9 SE UVALDE 29.13N 99.68W
05/01/2021 UVALDE TX DEPT OF HIGHWAYS
TXDOT REPORTS FM140 SOUTHEAST OF UVALDE
CLOSED DUE TO FLOODING.
&&
MBLocal storm report, May 1, 2:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 11 NW FRIO TOWN 29.11N 99.46W
05/01/2021 UVALDE TX DEPT OF HIGHWAYS
TXDOT REPORTS RANCH ROAD 187 IN SOUTHEASTERN
PORTIONS OF UVALDE COUNTY CLOSED DUE TO
FLOODING.
&&
MBLocal storm report, May 1, 2:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD KNIPPA 29.30N 99.63W
05/01/2021 UVALDE TX DEPT OF HIGHWAYS
TXDOT REPORTS THAT LOW WATER CROSSINGS ALONG
FM1049 ARE FLOODED NEAR AND AROUND THE TOWN
OF KNIPPA.
&&
MBLocal storm report, May 1, 2:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD BALCONES HEIGHTS 29.49N 98.55W
05/01/2021 BEXAR TX PUBLIC
REPORT FROM MPING: ROAD CLOSED AND/OR
VEHICLES STRANDED.
&&
MBSpecial weather statement, May 1, 2:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
207 PM CDT Sat May 1 2021
TXZ207-208-223-011945-
Guadalupe TX-Caldwell TX-Gonzales TX-
207 PM CDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...GUADALUPE AND CENTRAL
GONZALES COUNTIES UNTIL 245 PM CDT...
At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Kingsbury to 10 miles north
of Nixon. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Braunfels, San Marcos, Seguin, Lockhart, Gonzales, Luling,
Martindale, Kingsbury, Staples, Fentress, Palmeto State Park,
Geronimo, Zorn, Brownsboro, Leesville, Joliet, Oak Forest, Belmont,
McNeil and Cost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2938 9729 2938 9792 2960 9799 2970 9806
2975 9801 2979 9796 2985 9789 2994 9759
2970 9735
TIME...MOT...LOC 1906Z 258DEG 24KT 2975 9798 2961 9785 2941 9781
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:01 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 8:17 PM CDT | Special Weather Statement | EWX | Terrell | 28 min |
| Apr 30, 8:22 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 50 min |
| Apr 30, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Apr 30, 11:59 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 3:09 AM CDT | Areal Flood Advisory | EWX | Lavaca | 51 min |
| May 1, 3:57 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 1, 8:10 AM CDT | Special Weather Statement | EWX | Maverick | 35 min |
| May 1, 8:23 AM CDT | Special Weather Statement | EWX | Dimmit | 52 min |
| May 1, 9:10 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| May 1, 9:24 AM CDT | Special Weather Statement | EWX | Zavala | 36 min |
| May 1, 9:55 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 3 hr |
| May 1, 10:02 AM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 43 min |
| May 1, 10:36 AM CDT | Special Weather Statement | EWX | Frio, Medina, Uvalde | 54 min |
| May 1, 10:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Medina | 3 hr |
| May 1, 11:15 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 1, 11:18 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| May 1, 11:31 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Medina | 59 min |
| May 1, 11:44 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Medina | 4 hr |
| May 1, 12:01 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 1, 12:09 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 1, 12:30 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Wilson | 45 min |
| May 1, 12:40 PM CDT | River Flood Warning | EWX | Bexar | 32 hr |
| May 1, 1:03 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 1, 1:14 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe, Karnes, Wilson | 61 min |
| May 1, 1:22 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| May 1, 1:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
| May 1, 2:07 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 1, 2:27 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 3 hr |
| May 1, 2:44 PM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| May 1, 2:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 1, 3:11 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 1, 3:39 PM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| May 1, 4:11 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 1, 4:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| May 1, 4:25 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 4:31 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 44 min |
| May 1, 6:13 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| May 1, 6:53 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.